Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 197, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2016, 4:17 PM CDT for Wayne County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 4:17 PM CDT (21:17 UTC)
- Expired
- Aug 26, 2016, 4:30 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 136 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WUUS54 KOHX 262117
SVROHX
TNC181-262130-
/O.NEW.KOHX.SV.W.0197.160826T2117Z-160826T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF UNDERWOOD-PETERSVILLE...OR 13 MILES NORTHWEST OF
FLORENCE...MOVING NORTHWEST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CYPRESS INN AND LUTTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3501 8798 3521 8798 3501 8763 3500 8763
TIME...MOT...LOC 2116Z 118DEG 33KT 3498 8777
HAIL...1.00IN
WIND...60MPH
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:31 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 26, 2:31 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 231 PM CDT FRI AUG 26 2016 .DISCUSSION... The forecast wont change too much each day as an upper high slowly moves eastward towards the Atlantic and gets replaced by another upper high/ridging next week. Subtle shortwave disturbances within the upper flow combined with diurnal support will be enough for some shower and thunderstorm activity through the duration of the forecast. Temperatures look to remain very consistent through the end of next week with highs mainly in the low to mid 90s and lows in the low to mid 70s. For the short term through Sunday, chances for showers and thunderstorms will mainly be during the afternoon hours, but there will still be chances for lingering showers to persist into the evening. With weak upper level shear thanks to the upper closed high, thunderstorms will be mainly pulse type and not move too quickly. So if heavier showers and thunderstorms develop, slow movement may bring some flood risks to impacted areas. Also, with some enhanced areas of MUCAPE over the mid state during the afternoon hours, some gusty winds will be possible with the higher topped convection. Otherwise, just expecting typical isolated late summer afternoon convection through the weekend. After Sunday, the upper closed high begins to merge with the approaching ridge, and keeps high pressure aloft through next week. Another closed upper high will develop Tuesday, but doesnt look to progress eastward like the previous high. Instead, the ridge over the Plains will keep us in more of a northwesterly flow pattern by late Wednesday. Again with subtle shortwaves embedded within the upper flow, mainly afternoon showers and thunderstorms are expected each day next week. By Friday, the ridge axis looks to slide across the MS River Valley and may give us a dry weekend across the mid state. For now have Friday and Friday night mainly dry with a slight chance for afternoon thunderstorms on the Plateau. && .AVIATION... 18Z TAF DISCUSSION. Convective temps running just a few degrees above current temps at this hour. Should see some isol to sct development aft 21z or so. Otw, higher pressure remains stacked to our east. Convective activity that does develop will move very slowly northward. Light fog possible late tonight as current tover values are slightly negative. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 93 73 93 73 / 20 30 20 20 20 Clarksville 73 91 73 91 72 / 20 30 20 20 20 Crossville 69 89 69 87 68 / 20 30 10 40 20 Columbia 72 91 72 91 72 / 20 40 10 20 20 Lawrenceburg 72 90 71 90 71 / 20 40 10 20 10 Waverly 72 90 73 90 72 / 20 40 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........21
Hazardous weather outlook, Aug 26, 5:13 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT FRI AUG 26 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-271015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL BE PRESENT IN MAINLY FOG-PRONE AREAS THIS MORNING BEFORE DISSIPATING BY 9 AM. MAKE SURE TO GIVE YOURSELF EXTRA TIME ON YOUR COMMUTE AND USE YOUR LOW BEAMS. PATCHY FOG MEANS VISIBILITY CAN DROP QUICKLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| Aug 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 32 min |
| Aug 26, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 37 min |
| Aug 26, 5:35 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 40 min |
| Aug 26, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury | 35 min |
| Aug 26, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 27 min |
| Aug 26, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.